Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 263, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 22, 2000, 6:15 PM CDT for Adair County, Missouri. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 22, 2000, 6:15 PM CDT (23:15 UTC)
- Expired
- Aug 22, 2000, 7:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Adair County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 6:20 PM CDT | Hail 0.75 | Kirksville, MO | |
| Aug 22, 6:25 PM CDT | Thunderstorm Wind 52 E | Kirksville, MO | Storm spotters reported power lines down and the hood torn off of a car. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1030 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:11 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 22, 4:11 PM CDT, 2 hours 4 minutes before
FXUS63 KEAX 222111 AFDMCI AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 411 PM CDT TUE AUG 22 2000 ONCE AGN AN IMPRESSIVE TEMP GRADIENT ACR CWA THIS PM. READINGS REACHED 100+ ACR ALL OF SW FCST AREA INCLUDING ALL 4 KC METRO ASOS SITES WHILE IRK ONCE AGN PEAKED OUT IN UPR 80S. STACKED HEAT RDG POSITIONED OVR N CNTL AR SO WRLY GRADIENT ON N SIDE OF RDG AND STG SUBSIDENCE ALLOWED TEMPS TO GO TO RACES ACR SRN ZNS TDY. SPEC 1800 UTC TOP SNDG SHWS MIXED LYR THRU 700 HPA. CNVTV TEMPS REACHED IN MOST LOCATIONS THIS PM AND VIS LOOP INDICATING ISOLD CU DVLPMNT BUT DESPITE DECENT INSTABILITY...3000+ J/KG CAPE/ -8 SFC LI'S... THERE APPRS TO BE NO CNVGNC IN BNDRY LYR AT THIS TIME TO TRIGGER CNVTN. HOWEVER STG TEMP GRADIENT ACR CWA SUGGESTS POTENTIAL DIFFERENTIAL HEATING INDUCED CNVTN THIS EVNG. REMOVED POPS IN SW ZNS BUT LEFT IN REMAINDER OF FCST AREA FOR MENTIONED REASONS AND IN EVENT CNVTN DVLPS OVR IA AND BLDS SWRD LTR TNGT. HOWEVER UPR FLW AND TCRNT THERMAL ALIGNMENT DOES NOT SUGGEST SWRD MVMT OF ANY KINEMATIC OR THERMODYNAMIC INDUCED CNVTV COMPLEX. SEE NO REASON TO DIFFER FM PERSISTANCE TEMPS FOR TNGT'S MINS. WV LOOP AND 1200 UTC UPR ANLYS SHW SVRL MONSOONAL TYPE SHRT WVS WHICH ARE DIFFICULT TO TIME IN MVMT AND MODELS TYPICALL DO A POOR JOB WITH. HOWEVER ETA/NGM DO SEEM TO IDENTIFY FEATURE TO BUCK STG UPR RDG LATE WED AND WED NITE. MID LVL LAPSE RATES RMN STEEP ENOUGH THAT CNVTN SHLD DVLP TO OUR N ON WED AND DRIFT SWRD WED NITE AS UPR FLW BECMS NW AGN. LEFT CHC POPS ALL ZNS ON WED XCPT SW AND INSERTED ALL ZNS FOR WED NITE. WITH NO INDICATION OF FNT MAKING PROGRESS INTO CWA ON WED BELIEVE FWC/FAN NUMBERS TOO COOL SO BOOSTED TEMPS BY OPENING UP RANGE DOWNWARD FM TUE PERSISTANCE. GUIDANCE NUMBERS SEEM REASONABLE FOR WED NITE. STAYED WITH DRY FCST FOR THURS THRU XTND PRD. ONE CAN MAKE AN ARGUMENT AT LEAST NOCTURNAL CNVTN TO DVLP WITH ANTICIPATED NW FLW LATE IN THE WK BUT UNTIL EVIDENCE OF MID LVL MONSOONAL MSTR COMES BACK INTO CNTL PLNS SAW NO REASON TO BRK UP DRY XTND FCST. .EAX...NONE. BODNER
In the hours before
Special weather statement, Aug 22, 1:00 PM CDT, 5 hours 15 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT TUE AUG 22 2000 ...STRONG THUNDERSTORMS POSSIBLE OVER NORTHEAST MISSOURI LATE TONIGHT... FORECAST...SCATTERED SHOWERS WILL CONTINUE THIS AFTERNOON ACROSS NORTHERN MISSOURI...WITH AN ISOLATED THUNDERSTORM POSSIBLE BEFORE IT DISSIPATES BY MID AFTERNOON. THIS ACTIVITY SHOULD REMAIN JUST SOUTH OF THE IOWA MISSOURI BORDER...WITH NO SEVERE WEATHER EXPECTED THIS AFTERNOON. THE THUNDERSTORM CHANCES WILL THEN CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS THE ENTIRE OUTLOOK AREA MAINLY FROM LATE EVENING ON. THERE IS A CHANCE FOR STRONG STORMS OVER PORTIONS OF NORTH CENTRAL AND NORTHEAST MISSOURI...TO THE NORTH AND EAST OF A LINE FROM BETHANY TO MOBERLY. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED SEVERE STORM IS POSSIBLE. THE PRIMARY THREATS FROM ANY STORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. EMERGENCY MANAGEMENT SHOULD REMAIN ALERT FOR FURTHER UPDATES. DISCUSSION...A FRONTAL BOUNDARY...EXTENDING ACROSS SOUTHERN KANSAS AND SOUTHERN NEBRASKA WILL REMAIN NEARLY STATIONARY THROUGH THE NIGHT. IN ADDITION...AN UPPER LEVEL DISTURBANCE IS FORECAST TO PUSH ACROSS THE NORTHERN PLAINS...ALLOWING STORMS TO DEVELOP LATE TODAY OVER SOUTH DAKOTA AND NEBRASKA. THIS ACTIVITY COULD MAKE IT INTO NORTH CENTRAL AND NORTHEAST MISSOURI LATER TODAY INTO TONIGHT. LVQ
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:59 PM CDT | Severe Thunderstorm Warning | EAX | Adair | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.